U.S. doctors online nowAsk doctors free
NJ
A 61-year-old male asked:

Hi doctors. i have been taking miralax for ""slowed"" ""inconsistent"" bms. the directions on the bottle say that i should get a bm in 1 to 3 days--i usually get a bm within 1 hour or so after taking miralax..is that strange? unusual? dangerous?

1 doctor answer1 doctor weighed in
Dr. George Klauber
Specializes in Pediatric Urology
Not usual: Possibly due to MiraLax taken day before or due to so called gastrocoloc reflex. Latter occurs because large bowel and rectum contracts as reflex due to rapid stomach filling. In any case it isn't dangerous and certainly safer than using powerful laxatives.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 1, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.